Could I be pregnant?

Patient

Q: Two weeks ago I was on my second week of BC pills. I forgot to take my Tuesday pill, realized and took it late that night or Wednesday morning. On that Friday the 22nd, I woke up with some bleeding. I have had a very light bleeding for the last two weeks. On Saturday (the 29th) I felt nauseous on and off and ended up throwing up and having diarrhea that night. This Sunday I started my sugar pills and have still only had a light bleeding. I have had some stomach aches and irregular bm. Am I pregnant? Did I just mess up my hormones by not taking them at the right time? Could it be because I have been taking this BC for so long? Am I just sick?

Symptoms:  Light bleeding, cramps/stomach aches
Doctor

A:   Hello,
Thanks for contacting askthedoctor.com
The bleeding you experienced on 22nd was a withdrawal bleed possibly due to non adherence to the timing of the pill. If you had missed the pill , then you should have taken two pills the next day. The light bleeding as it has lasted for over a week is simply because you have been continuing your active pills and the withdrawal was not complete. So now as you are in your sugar pills week, then your periods shall resume flow in few days , as the symptoms you have pertaining to cramping , bloating , nausea are premenstrual in nature. The bleeding may be even less as you have been bleeding since a week now.

Secondly if there would have been pregnancy then there would have been no bleeding or withdrawal at all. It is suggested that you may continue the fresh pack after the end of sugar pills as you have been taking . Also just to be doubly sure , you may perform a urine pregnancy test to rule out pregnancy just to allay your anxiety as well.

I hope i have answered your query,
wishing you health,
regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews